The purpose of this workshop is to provide tools, knowledge, and strategy to help you, your church, organization, or mission program implement effective healthcare around the world. We will also look at ways individuals and groups can connect with Christian mission hospitals and health programs globally.
Topics to be discussed include: how to engage with mission hospitals, preparation for surgical work overseas, medical education as a mission model, lifesaving strategies for low-resource settings, what medications are and are not safe in developing communities, international standards for healthcare delivery in developing countries, and community health strategies for low-resource settings.
8:00-9:00am Christian Mission Hospitals: Improving Access to Healthcare for the Poor in Low-Income Countries – Greg Seager RN, MSN [1 hr]
9:00 – 9:30 Packing: A Missionary Surgeon’s Perspective on What to Bring to the Medical Mission Field – Dr. Kier Thelander [.5 hr]
9:30 – 10:00am Medical Education as a Global Health Missions Paradigm Dr. Kier Thelander and Dr. Bruce Dalman [.5 hr]
10:15 – 10:45am International Standards for Disaster and Refugee Response Dr. Laura Smelter [.5 hr]
10:45 – 11:15am An Asset-Based Approach to Community Health: Helping People Learn to Help Themselves Terry Dalrymple [.5 hr]
11:15 – 11:45pm Top Drugs Not to Bring to the Mission Field: A Review of the Evidence in Pharmaceutical Safety Dr. Arnold Gorske [.5 hr]
11:45-12:00 Facilitated Morning Q & A Dr. Laura Smelter
1:00-2:00pm Breakout Session #1: WHO/UNICEF Guidelines for Child Health in Resource-Poor Settings Dr. Jessee Bustinza [1 hr]
1:00-2:00pm Breakout Session #2: WHO Safe Surgery Guidelines for Resource-Poor Settings Dr. Kier Thelander [1 hr]
1:00-2:00pm Breakout Session #3: WHO Guidelines for Health Education in Resource-Poor Settings Dr. Arnold Gorske and Terry Dalrymple [1 hr]
2:00-3:00pm Case Studies in Tropical Medicine Dr. Laura Smelter [1 hr]
3:00 – 4:PM pm Global Health Grand Rounds – Panel Discussion All Speakers [1 hr]
Continuing education for this activity is provided by The Christian Medical and Dental Associations.
The Christian Medical & Dental Associations is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians.
The Christian Medical & Dental Associations designates this educational activity for a maximum of 6.5 AMA PRA Category 1 Credit(s)TM. Physicians should only claim credit commensurate with the extent of their participation in the activity.
Registration and Logistics
This Continuing Education Program is held at Lakewood Church in Houston, TX. Program activities are scheduled prior to the M3 Conference on February 18 & 19, 2022.
Cost for this one day edicational event is $80.00. CME, CDE and CEU credit is proveided at no charge for CMDA members. Those who are not CMDA members there is an additional cost for CME/CEU credit of $70.00.